MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS45020
Medical Device Problem Codes Fracture (1260); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the subject flow diverter distal delivery wire was found not visible under fluoroscopy while advancing the subject flow diverter inside the microcatheter and while deploying the flow diverter inside the patient anatomy.The physician was concerned it was possible that the subject flow diverter distal delivery wire was tucked inside the microcatheter.The subject flow diverter was re-sheathed and removed from the patient's anatomy.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the device was returned together with the microcatheter and a subject stent was found to be partially deployed from the catheter.The second stent stent was found inside the catheter.The stent delivery wire(sdw) was found to be kinked/bent and no breakage noted.The first subject stent was found to be deformed.The stent delivery wire (sdw) was x-rayed and the tip was found visible.An x-ray was also taken placing a ¿plate¿ that mimics the anatomy over the sdw and the tip was still found visible.During the functional inspection, the device was flushed and the stent delivery wire was advanced to deploy the stent on the table and the second stent was found to be inside the microcatheter.Both stents were deployed without difficulties.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated there was no damage noted to the packaging prior to preparation of the device, there were no anomalies noted to the device after removal from the packaging or prior to preparation, the device was confirmed to be in good condition prior to use, the device was prepared as per the dfu and continuous flush was maintained throughout the procedure.It was noticed there was no leading wire visible during the procedure while advancing the subject flow diverter stent up the microcatheter.It was noticed while advancing, but also pushed out of the microcatheter then re-sheathed and removed as a system.The delivery wire was not visible under fluoro.When the physician advanced the evolve out of the microcatheter, stent exited the catheter and no distal wire was visible.It is possible that the distal wire was tucked in on itself.The subject stent was removed from the patient anatomy by re-sheathing just like any other flow diverter stent and the flow diverter stent was removed with the microcatheter.After removing the subject flow diverter from the patient anatomy it was not confirmed if the distal delivery wire was present in the flow diverting stent.The procedure was successfully completed when the physician removed this device and used an flow diverter of the same size to complete.Product analysis found the returned stent was partially deployed from an microcatheter.The sdw was advanced and the stent was successfully deployed but a second stent was also advanced out of the catheter on the same sdw.The first stent was deformed with frayed braid at the edges.The sdw was found to be kinked/bent but fully intact, there was no break and all markers were present.The sdw was x-rayed and the tip was clearly visible.Based on analysis of the returned device, the first subject stent had been previously, prematurely deployed within the microcatheter, then when the second stent was attempted to be deployed it pushed the first subject stent out.The reason the sdw tip was not visible was because it was further back engaged in the second stent.The as reported ¿ro marker(s) detached/separated/not visible under fluoroscopy¿ was not confirmed during the analysis.An assignable cause of procedural factors will be assigned to the as analyzed ¿stent deployed prematurely during use¿, ¿stent deformed¿, and ¿sdw kinked/bent¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SURPASS EVOLVE 4.5MM X 20MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13844090
Report Number3008881809-2022-00130
Device Sequence Number17147123
Product Code OUT
UDI-Device Identifier07613327375251
UDI-Public07613327375251
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2024
Device Model NumberFDS45020
Device Catalogue NumberFDS45020
Device Lot Number22846860
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date03/21/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 MICROCATHETER (STRYKER)
Patient Age41 YR
Patient SexFemale
Patient Weight70 KG